Jump to content

Questions about the length of withdrawal.


Recommended Posts

Hello everyone. I'm new to the forum. I'm glad that you guys are around. I know that some of this stuff would be hitting me blindsided if you weren't.

 

Several years ago I was prescribed Clonazepam (Klonopin) for panic attacks. I have used it off and on for those several years, never too regularly and never abusive. It should also be noted that I never took more at one time than 1 mg. Lately I have used Clonazepam more regularly than I ever had before. Typically 1 mg a day. I have now decided to stop. I did some tapering first, but I judged according to your chart that I wasn't that far off from stopping all together. So I tapered down to .5 mg and then tapered further for a few days to .25 mg. I then stopped taking it all together. For a bit more than 48 hours I was in a lot of discomfort and anxiety. Basically most of the symptoms that are described on this site. Even the less typical ones. After that 48 hour period I decided to take 1 mg so that I could enjoy an evening out with my girlfriend. I had read that after your body detoxes from the benzo itself, one isolated dose would not prolong the withdrawal period. Was I right in thinking that? I haven't taken anymore since. Another 48 hours has passed since that 1 mg.

 

I still feel pretty uncomfortable (dizzy, vertigo, pressure/pain in chest, mild fluctuating body temperature and prolonged panic attack symptoms). Did I stop too soon? And if not, given the dosage that I was taking and the length that I was taking it, how much longer can I expect to be going through withdrawal? Any input would be greatly appreciated. Thanks again for such a wonderful site and community.

 

Steven

 

 

 

Link to comment
Share on other sites

You did a fast taper. That's why your feeling so much effects. How long did you take them regularly? You may have to reinstate a little bit and do a slower taper.

Someone will be by to help you out futher!

 

Welcome to BB!

 

Amanda  :smitten:

Link to comment
Share on other sites

If you took it regularly for 6 months your probably going to need to do a slower taper. You can ride this out and not reinstate but if you decide to do a slower taper we can give you a schedule.

Just let us know!

 

Amanda

Link to comment
Share on other sites

I suspect you may need to reinstate to some dose you can stabilize on and we can prepare a taper plan for you. However some people can come off without any problems, Listen to your body and get back to us if it gets too hard. As regards "after your body detoxes from the benzo itself, one isolated dose would not prolong the withdrawal period" - you had barely scratched the surface of detoxing you CNS from the benzo after 48 hours, so it would be as if you hadn't stopped at all. That dose would have just been the same as if you had reinstated.  :thumbsup: :thumbsup:

 

Tony

Link to comment
Share on other sites

Thanks y'all! Of course, any help would be greatly appreciated! If you guys would suggest a slower taper, I will probably take your experience over my own lack thereof! (Strangest thing is, this isn't the first time I have quit Klonopin. It simply seems that last time it wasn't nearly this difficult. I barely recall any withdrawal.) But here I am! So yeah, I would like to see this schedule, and thank you so much!
Link to comment
Share on other sites

hi Steven!

 

48 hours really isn't enough time to feel the full effects of klonopin, as it is fairly long acting. So the worst may be yet to come. Because of this, and the very rapid taper, and the updose, I would suggest you reinstate some. I don't know how long you were at .25mg before you jumped off, but if it was at least 4 or 5 days, I think you could go back to that dose. At most, go back up to .5mg.

 

From there, you will want to stabilize at a steady dose for at least one week. Once you feel stable, you can begin your taper. If you don't have them already, please obtain .5mg pills from your doc, if you can. That way you can 1/4 them and reduce by .125mg per cut. Each cut should be held for 1 to 2 weeks. It can be adjusted according to how you feel during any given cut.

 

You can begin by using the step-off chart here on the left hand side.  http://www.benzobuddies.org/buddiesguide/tables

Include the half steps (in the grey area.)

 

If these cuts begin to feel too large at some point, you can try a liquid titration, which allows you to make smaller cuts for a smoother taper.

 

Linda :)

Link to comment
Share on other sites

Thanks!  I already have a prescription of .5 mg doses, that I obtained from my Dr. strictly for the purposes of tapering! I jumped the gun. That would explain a lot! I will stick with your schedule! Unless, of course, you feel I wouldn't have much longer to wait it out. At the same time, it's important that I maintain a certain level of performance at work, and I'm afraid these symptoms might start getting in the way of that, so maybe I do need to slow it down a bit.
Link to comment
Share on other sites

Hi

I initially was on Xanax for only 6 weeks and my chemistry changed, if your feeling wd's after 48hrs, than more than likely they could get worse or at least stay at the same intensity, unlike opiates benzo recovery is not linear, and very individual .you mentioned you followed a step off schedule although the time you took is not clear, it is clear that dropping.25 after a few days is too fast. You dont seem too stressed so why dont you slow down abit and reduce 10% every 7/14 days and not take a chance

Take care

Bobers

Link to comment
Share on other sites

  • 5 weeks later...
Hey y'all. I know I haven't been to the forum in a while, but you might be glad to hear that in the month or so since, I've been following your advice and have gradually tapered my doses, so that the withdrawal has only encompassed a few of the expected symptoms, rather than most of them. I have to say, you were all very right. It would appear in retrospect that I did indeed step off too soon. I just took my last dose day before yesterday, taking a quarter of a .5mg (half of a milligram) tablet. (Or roughly 1/8th of a full milligram.) I was wondering, and I know you can't give me an exact time, but am wondering if you could give me a rough estimate of how long it will take for the few withdrawal symptoms that I am suffering (tightness in the chest, mild pains in the limbs, slight dizziness, basically the symptoms of your basic panic attack, oddly enough) to subside. And has anyone here found that benzo withdrawal means basically feeling all the symptoms of whatever it was you were taking the benzo to relieve, only accentuated over a prolonged period of time?
Link to comment
Share on other sites

Hi Ark,

 

It may be a few more weeks before your sx subside, more or less. But they should slowly improve over this time.

As for prebenzo problems coming back, strangely enough, in most cases they don't. Or they come back for a short time (probably just wd sx) and then dissipate. It really depends on the problem though. But this seems to be true particularly in the the anxiety/insomnia area. It may feel accentuated in the early stages, but this really is most likely just wd, hitting you in your most sensitive areas. 

Link to comment
Share on other sites

Yeah, that's really what I`assumed they. It just seems eerie that benzo withdrawal is so focused and particular according to the patient's weaknesses. I'm not one for conspiracy theories, but that would be the perfect way to keep people using your drug. I'm so glad I'm done with them. The symptoms are so light this time around, that I already feel reborn! Thank you all so much for your support!
Link to comment
Share on other sites

I'm not completely off yet so I can't answer your question but wanted to congratulate you on completing your taper.  :yippee: We all love to read success stories.  ;D
Link to comment
Share on other sites

×
×
  • Create New...